MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM920060
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization procedure of a pediatric case, a galaxy g3 mini 2mm x 6cmmini coil (glm920060, 30558369) was prepped per the instructions for use (ifu) and used as the first coil.When the galaxy was inserted into the unspecified microcatheter (mc), there was a resistance, and the coil was pulled.Replaced to another coil, a galaxy g3 mini 2mm x 6cm (glm920060, 30558133), but the size did not fit the lesion, therefore the second coil was re-sheathed and the sheath got damaged at that time.The procedure was completed successfully with coils with different lot.There was no negative impact to the patient.A continuous flush was done.Additional information received indicated that it was not necessary to remove or replace the microcatheter.Nothing was noted to be obstructing the microcatheter.Based on the product analysis of the devices received, the embolic coil of the first device is kinked and the embolic coil of the second device is stretched.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Tmbolic coil of the second device is stretched, meeting us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).A non-sterile galaxy g3 mini 2mmx6mm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was inside the introducer.No appearance of damage was observed.The coil component was inspected under microscopic magnification, and it was found that is severely stretched and the blue fiber was exposed in some portions due to coil stretching.The coil remains attached to the resistance heating (rh), and this was found not softened, indicating that the detachment process was not initiated.The issue documented regarding the resistance between the complaint coil and the involved microcatheter could not be evaluated through functional testing due to the returned condition of the coil; however, the issue reported can be confirmed based on the appearance of the coil component.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.The damage observed in the coil was not originally documented in the complaint; however, it could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory.There is no indication that the issue reported is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent coil damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00559.

Brand Name
GALAXY G3 MINI 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17459840
Report Number3008114965-2023-00558
Device Sequence Number2584441
Product Code KRD
UDI-Device Identifier10886704080312
UDI-Public10886704080312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberGLM920060
Device Lot Number30558133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Initial Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 2MM X 6CM.; UNSPECIFIED MICROCATHETER.
Patient SexUnknown